Alert archive / Colorado / Red Flag Warnings in 2013
Red Flag Warning 22, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 2, 2013, 1:48 PM MDT for 9 counties in Colorado. It took effect at Jun 3, 2013, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2013, 1:48 PM MDT (19:48 UTC)
- In effect from
- Jun 3, 2013, 12:00 PM MDT
- Expired
- Jun 3, 2013, 7:50 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 80 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS85 KPUB 021948 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 148 PM MDT SUN JUN 2 2013 ...A RED FLAG WARNING HAS BE ISSUED FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...FROM NOON UNTIL 8 PM MDT MONDAY...FOR FIRE WEATHER ZONES 222...225...227...233...237... WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY...THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ222-225-227-233-237-031200- /O.NEW.KPUB.FW.W.0022.130603T1800Z-130604T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 148 PM MDT SUN JUN 2 2013 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND DRY FUELS FOR FIRE WEATHER ZONES 222...225...227...233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND DRY FUELS...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT MONDAY. * AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * HAINES...6. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
232 WWUS85 KPUB 022125 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT SUN JUN 2 2013 ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...FROM NOON UNTIL 8 PM MDT MONDAY...FOR FIRE WEATHER ZONES 222...225...227...233... 237...WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ222-225-227-233-237-031330- /O.CON.KPUB.FW.W.0022.130603T1800Z-130604T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 325 PM MDT SUN JUN 2 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT MONDAY FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND DRY FUELS FOR FIRE WEATHER ZONES 222...225...227... 233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * HAINES...6. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
117 WWUS85 KPUB 030954 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 354 AM MDT MON JUN 3 2013 ...A RED FLAG WARNING IS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...FROM NOON UNTIL 8 PM MDT THIS EVENING...FOR FIRE WEATHER ZONES 222...225...227...233... 237...WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ222-225-227-233-237-040200- /O.CON.KPUB.FW.W.0022.130603T1800Z-130604T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 354 AM MDT MON JUN 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND DRY FUELS FOR FIRE WEATHER ZONES 222...225... 227...233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH AT TIMES. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * HAINES...6. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
683 WWUS85 KPUB 032117 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 317 PM MDT MON JUN 3 2013 ...A RED FLAG WARNING REMAINS IN EFFECT FOR GUSTY WINDS...LOW HUMIDITIES...HIGH HAINES INDICES AND DRY FUELS...UNTIL 8 PM MDT THIS EVENING...FOR FIRE WEATHER ZONES 222...225...227... 233... 237...WHICH INCLUDES FREMONT COUNTY...SOUTHERN EL PASO COUNTY... THE SANGRE DE CRISTO AND WET MOUNTAINS BELOW 9000 FEET...EASTERN LAS ANIMAS AND BACA COUNTIES... COZ222-225-227-233-237-040200- /O.CON.KPUB.FW.W.0022.000000T0000Z-130604T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 317 PM MDT MON JUN 3 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS...LOW RELATIVE HUMIDITY...HIGH HAINES INDICES AND DRY FUELS FOR FIRE WEATHER ZONES 222...225...227...233 AND 237... * AFFECTED AREA...FIRE WEATHER ZONES 222...225...227...233 AND 237. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * HAINES...6. * IMPACTS...THE COMBINATION OF STRONG WINDS...LOW HUMIDITIES AND DRY FUELS WILL INCREASE THE POTENTIAL FOR FIRES TO GROW AND SPREAD RAPIDLY. OUTDOOR BURNING AND ANY OTHER ACTIVITIES THAT COULD START A FIRE SHOULD BE SUSPENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
718 WWUS85 KPUB 040150 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 750 PM MDT MON JUN 3 2013 COZ222-225-227-233-237-040300- /O.CAN.KPUB.FW.W.0022.000000T0000Z-130604T0200Z/ FREMONT COUNTY-SOUTHERN FRONT RANGE-SOUTHERN EL PASO COUNTY- EASTERN LAS ANIMAS COUNTY-BACA COUNTY- 750 PM MDT MON JUN 3 2013 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...225...227...233 AND 237... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ALLOWED THE RED FLAG WARNING FOR THIS EVENING TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 2, 11:28 AM MDT, 2 hours 20 minutes earlier.
Area forecast discussion, Jun 2, 11:28 AM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1128 AM MDT SUN JUN 2 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM MDT SUN JUN 2 2013 PRIMARY SHORT-TERM METEOROLOGICAL CHALLENGES INCLUDE WARMER TEMPERATURES...ELEVATED FIRE WEATHER CONCERNS AS WELL AS INCREASING ATMOSPHERIC MOISTURE...ESPECIALLY OVER FAR SOUTHERN SECTIONS OF THE FORECAST DISTRICT FROM LATER THIS AFTERNOON INTO TONIGHT. UPPER RIDGING CENTERED OVER FAR WESTERN TEXAS TODAY AND TONIGHT WILL ALLOW WARM ZONAL UPPER FLOW TO DEVELOP OVER THE FORECAST DISTRICT TODAY. IN ADDITION...AN APPROACHING UPPER WAVE(PER PV15 DATA) IN COMBINATION WITH INCREASING ATMOSPHERIC MOISTURE...ESPECIALLY OVER FAR SOUTHERN SECTIONS OF THE CWFA WILL ALLOW FOR THE POSSIBILITY OF INITIALLY HIGH-BASED ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING...GENERALLY FAVORING SOUTHERN PORTIONS AND HIGHER TERRAIN REGIONS OF THE FORECAST DISTRICT. INITIAL PRIMARY METEOROLOGICAL THREATS WITH THESE SHOWERS AND THUNDERSTORMS APPEAR TO BE GUSTY WINDS AND LIGHTNING...ALTHOUGH SOME SMALL HAIL MAY BECOME POSSIBLE OVER PRIMARILY FAR SOUTHERN SECTIONS BY LATER THIS EVENING AS DEEPER MOISTURE AND INCREASING LIFT ARRIVES. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON...ESPECIALLY OVER PORTIONS OF THE SAN LUIS VALLEY...HOWEVER AT THIS TIME WILL NOT ISSUE FIRE HIGHLIGHTS FOR THE SAN LUIS VALLEY TODAY SINCE LATEST FUELS STATUS PAGE STILL INDICATES THAT FUELS ARE NOT CRITICAL IN THIS AREA. WARMER MAXIMUM TEMPERATURES ARE ANTICIPATED TODAY...WITH MAXIMUM TEMPERATURES OVER EASTERN SECTIONS AS WELL AS THE SAN LUIS VALLEY PROJECTED TO RUN SOME 7F TO 13F DEGREES HIGHER THAN MAXIMUM TEMPERATURES EXPERIENCED ON SATURDAY. FINALLY...GUSTY WINDS WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS MORNING AND THEN OVER SEVERAL LOCATIONS FROM LATER THIS AFTERNOON INTO TONIGHT. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 355 AM MDT SUN JUN 2 2013 ...HOT AND DRY FOR MONDAY...THEN A TREND TOWARDS COOLER AND WETTER WITH A POTENTIAL FOR SEVERE WEATHER FOR THE SE MTS/ADJACENT PLAINS... WESTERLY FLOW OVER THE AREA ON MONDAY ALONG WITH LEE TROFFING AND H7 TEMPS +15 TO +17C SHOULD YIELD MAX TEMPS WELL INTO THE 60S FOR THE HIGH COUNTRY...WITH 70S/80S FOR THE VALLEYS...AND 90S TO NEAR 100 FOR THE SOUTHEAST PLAINS. AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP FAIRLY LOW...BELOW 15 PERCENT...WHICH IS BELOW CRITICAL LEVELS FOR FIRE WEATHER. STEEP LAPSE RATES THROUGH A DEEPLY MIXED LAYER WILL RESULT IN HAINES VALUES OF 5 TO 6...BUT MISSING INGREDIENT SEEMS TO BE THE WINDS. ALTHOUGH LEE TROFFING WILL BRING SOME GUSTY WINDS ALONG THE LOWER EASTERN SLOPES OF THE SE MTS/I-25 CORRIDOR IN THE MORNING...WINDS THROUGH THE MIXED LAYER SEEM TO DECREASE DURING THE AFTERNOON...AND WIND GUST POTENTIAL LOOKS TO STAY JUST BELOW CRITERIA. IT COULD BE CLOSE IN SPOTTY AREAS...BUT FLOW ALOFT DOESN'T APPEAR STRONG ENOUGH TO JUSTIFY WIDESPREAD FIRE WEATHER HIGHLIGHTS AT THIS TIME. AS FOR POPS...CUT THEM BACK A BIT FROM PREVIOUS PACKAGE AS SCATTERED LOOKED TOO HIGH EVEN FOR THE HIGHER TERRAIN WITH SUCH STRONG INVERTED V SOUNDINGS. AN UPPER LOW MOVING INTO THE NORTH CENTRAL PLAINS MONDAY NIGHT WILL SEND A COLD FRONT THROUGH THE AREA BRINGING LOW LEVEL MOISTURE BACK WESTWARD INTO THE SE MTS/PLAINS OF CO. THIS SHOULD BEGIN TO RAMP UP THE POPS FOR THE SE MTS/ADJACENT PLAINS BEGINNING TUESDAY AND CONTINUING THROUGH FRIDAY. WITH SOUTHEAST LOW LEVEL FLOW BENEATH NORTHWEST FLOW ALOFT...DEEP LAYER SHEARS WILL BE RUNNING AROUND 40-50 KTS EACH DAY...SUFFICIENT FOR ORGANIZED CONVECTION WITH POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. THE MAIN CHALLENGE WILL BE WHETHER LOW LEVEL MOISTURE RETURNS QUICKLY ENOUGH ON TUESDAY...AND BY WEDNESDAY AS LOW LEVEL MOISTURE FINALLY DEEPENS SUFFICIENTLY...WILL ATMOS WARM ENOUGH TO BREAK THROUGH ANY CAPPING INVERSIONS. MODELS SHOW SFC DEW POINTS MIXING OUT SOME ON TUESDAY...THOUGH SE CORNER COULD BE UNDER THE GUN. BEST LIFT WILL BE IN THE VICINITY OF THE FRONTAL BOUNDARY ACROSS WHICH COULD SET UP JUST TO OUR SOUTH ACROSS NE NM/TX PANHANDLE THIS DAY. BY WEDNESDAY...H7 TEMPS COOL EVEN MORE...AND CIN IS GREATER ACROSS THE SOUTHEAST PLAINS. HOWEVER...SE MTS SHOULD SEE POTENTIAL FOR INCREASED COVERAGE OF THUNDERSTORMS FOR WEDNESDAY THROUGH FRIDAY...WITH THUNDERSTORMS DRIFTING INTO THE ADJACENT PLAINS DURING THE LATE AFTERNOONS AND EVENINGS. THIS WILL RAISE CONCERNS FOR FLASH FLOODING ON THE WALDO CANYON BURN SCAR...ESPECIALLY WEDNESDAY...AND CONTINUING THROUGH FRIDAY AS GFS AND EC BRING ANOTHER SIGNIFICANT TROF THROUGH IN NW FLOW ALOFT. ANOTHER FRONT DROPS IN ON SATURDAY BEHIND THIS TROF AND SUGGESTS SOME DRIER AIR WILL MOVE INTO THE SE MTNS/PLAINS...THUS DECREASING POPS FOR SATURDAY THROUGH SUNDAY. -KT && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1126 AM MDT SUN JUN 2 2013 VFR CONDITIONS ARE EXPECTED AT KCOS...KPUB AND KALS THROUGH THE NEXT 24 HOURS. SOME BREEZY SOUTH TO SW WINDS ARE EXPECTED AT KCOS AND KALS THIS AFTERNOON...BUT SHOULD DECREASE BY 03Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...77 LONG TERM...KT AVIATION...28
Hazardous weather outlook, Jun 2, 11:01 AM MDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1101 AM MDT SUN JUN 2 2013 COZ058>089-093>099-031715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1101 AM MDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE MOUNTAINS...WITH A FEW POSSIBLY SPREADING EASTWARD ALONG THE SOUTHERN BORDER AREA. THE MAIN THUNDERSTORM THREATS WILL BE LIGHTNING AND WIND GUSTS UP TO 45 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT TEMPERATURES WILL RETURN FOR MONDAY RESULTING IN VERY LOW AFTERNOON RELATIVE HUMIDITY VALUES. LOCALLY GUSTY WINDS ACROSS THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS MAY LEAD TO SPOTTY CRITICAL FIRE WEATHER CONDITIONS AT TIMES MONDAY AFTERNOON AND CARE SHOULD BE TAKEN NOT TO START ANY WILDFIRES. ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE OVER THE HIGHER PEAKS OF THE MOUNTAINS AND NEAR THE KANSAS BORDER MONDAY AFTERNOON AND EVENING. THE MAIN THREAT WITH THUNDERSTORMS WILL BE GUSTY WINDS UP TO 45 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING. A COLD FRONT WILL DROP THROUGH THE EASTERN COLORADO PLAINS FOR TUESDAY...BRINGING A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE SOUTHEAST MOUNTAINS AND PORTIONS OF THE SOUTHEAST PLAINS TUESDAY THROUGH FRIDAY. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE EACH DAY...WITH LARGE HAIL...DAMAGING WINDS...AND LIGHTNING THE PRIMARY THREATS. AS ATMOSPHERIC MOISTURE INCREASES...SO WILL THE THREAT FOR FLASH FLOODING ON THE WALDO CANYON BURN SCAR...ESPECIALLY WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Red Flag Warnings in Colorado, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.